Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 8, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2019, 5:38 AM CST for Haskell County, Latimer County, LeFlore County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2019, 5:38 AM CST (11:38 UTC)
- Expired
- Mar 9, 2019, 6:30 AM CST
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 77 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 3:49 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208
WUUS54 KTSA 091138
SVRTSA
OKC061-077-079-091230-
/O.NEW.KTSA.SV.W.0008.190309T1138Z-190309T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
538 AM CST SAT MAR 9 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Haskell County in southeastern Oklahoma...
Central Latimer County in southeastern Oklahoma...
Central Le Flore County in southeastern Oklahoma...
* Until 630 AM CST.
* At 537 AM CST, a severe thunderstorm was located over Tuskahoma,
moving northeast at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Poteau... Panama...
Talihina... Wister...
Red Oak... Mccurtain...
Bokoshe... Fanshawe...
Cameron... Talimena State Park...
Bengal... Yanush...
Mc Curtain... Lake Wister State Park...
Lequire... Shady Point...
Rock Island... Panola...
Summerfield... Milton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3468 9540 3522 9506 3518 9444 3468 9497
TIME...MOT...LOC 1137Z 218DEG 58KT 3463 9526
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
589 WWUS54 KTSA 091209 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 609 AM CST SAT MAR 9 2019 OKC061-077-079-091230- /O.CON.KTSA.SV.W.0008.000000T0000Z-190309T1230Z/ Haskell OK-Latimer OK-Le Flore OK- 609 AM CST SAT MAR 9 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CST FOR SOUTHEASTERN HASKELL...EASTERN LATIMER AND CENTRAL LE FLORE COUNTIES... At 609 AM CST, severe thunderstorms were located along a line extending from 4 miles southeast of Keota to 5 miles northwest of Albion, moving northeast at 65 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Poteau... Panama... Talihina... Wister... Red Oak... Mccurtain... Bokoshe... Fanshawe... Cameron... Talimena State Park... Bengal... Yanush... Mc Curtain... Lake Wister State Park... Lequire... Shady Point... Rock Island... Summerfield... Milton... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3468 9533 3522 9506 3518 9444 3468 9497 TIME...MOT...LOC 1209Z 246DEG 54KT 3523 9486 3473 9515 HAIL...0.88IN WIND...60MPH $$
265
WWUS54 KTSA 091225
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
625 AM CST SAT MAR 9 2019
OKC061-077-079-091235-
/O.EXP.KTSA.SV.W.0008.000000T0000Z-190309T1230Z/
Haskell OK-Latimer OK-Le Flore OK-
625 AM CST SAT MAR 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HASKELL...EASTERN
LATIMER AND CENTRAL LE FLORE COUNTIES WILL EXPIRE AT 630 AM CST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
southeastern Oklahoma.
LAT...LON 3468 9533 3522 9506 3518 9444 3468 9497
TIME...MOT...LOC 1225Z 218DEG 58KT 3542 9468 3492 9497
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 5:19 AM CST, 19 minutes earlier.
Area forecast discussion, Mar 9, 5:19 AM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
519 AM CST Sat Mar 9 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Areas of showers and thunderstorms were ongoing across eastern
Oklahoma and northwest Arkansas with widely varying cigs from
LIFR in northwest Arkansas to MVFR/VFR across parts of northeast
Oklahoma. Most of the thunderstorm activity should exit the
region after 16Z along with improving cigs. Expect gusty southwest
to west winds to develop across northeast Oklahoma and northwest
Arkansas by late morning and into the afternoon, with a few gusts
over 40 kts likely.
&&
.PREV DISCUSSION... /Issued 353 AM CST Sat Mar 9 2019/
DISCUSSION...
Strong upper level low moving across the Rockies this morning
with deepening sfc cyclone over southeast CO. Accordingly, well defined
warm front continues to lift north and is presently located near
I-40. Strong moisture transport has resulted in significant
destabilization overnight as expected, with cluster of elevated
storms impacting northeast OK with a few reports of marginally
severe hail. Increased forcing with the approach of the main
upper system will likely result in additional development through
the morning, with attendant large hail threat continuing with
elevated cells north of the warm front. Farther south additional
concern will be for sfc-based development within expanding warm
sector, which would support threat of damaging winds and isolated
tornadoes, especially close to warm front.
Mid to late morning will see a rapid decrease in storms from the
west as drier air pushes east as sfc low moves quickly across
central KS. Pressure gradient will support sustained winds in the
20-30 mph range, with deep mixed layer resulting in gusts AOA 40
mph generally from US 412 north, where a wind advisory will be
issued for the afternoon. Windy and dry conditions will also
allow fine fuels to dry quickly despite morning rainfall with at
least marginal Red Flag conditions possible in some areas.
However, it appears the lowest dew points/warmest temperatures
will be somewhat offset from area of highest wind speeds which,
along with initially moist conditions will preclude issuance of a
Red Flag for now. Will cover most of the forecast area with a
fire danger statement.
Cooler temperatures will prevail the next couple of days, while
another strong upper low develops off the Pacific coast. Rina
chances will return as early as late Sunday across southern areas
with warm advection regime developing. The main upper low will be
taking a more southerly track as it moves toward the area during
the first half of the week. Rain and thunderstorm chances will
increase, likely peaking Tuesday night or Wednesday with the
passage of the upper wave an cold front. Right now this system
looks more like a heavy rain produced versus sever weather as the
warm sector remain well to the south. Cooler than normal temps
return late in the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 34 53 37 / 80 0 0 10
FSM 76 38 59 43 / 100 0 0 30
MLC 76 38 54 41 / 80 0 20 30
BVO 67 31 52 34 / 80 0 0 10
FYV 70 33 54 37 / 100 0 0 20
BYV 70 33 52 36 / 100 0 0 10
MKO 72 36 53 40 / 90 0 0 20
MIO 68 31 52 35 / 90 0 0 10
F10 72 36 53 39 / 70 0 10 30
HHW 75 43 59 46 / 80 0 20 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 10 AM this morning to 6 PM CST this evening
for OKZ054>058-060>063-067>069.
AR...Wind Advisory from 10 AM this morning to 6 PM CST this evening
for ARZ001-002-010-011.
Dense Fog Advisory until 6 AM CST early this morning for ARZ002-
011.
&&
AVIATION.....18Hazardous weather outlook, Mar 9, 4:39 AM CST, 59 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 439 AM CST Sat Mar 9 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 439 AM CST Sat Mar 9 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...South of Interstate 40. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Late morning. FIRE WEATHER DANGER. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...This afternoon. DISCUSSION... Areas of thunderstorms were ongoing early this morning across eastern Oklahoma and northwest Arkansas. Some of the strongest storms will be capable of producing large hail and damaging winds. There is a limited tornado threat south of I-40, near a warm front. Thunderstorms will be exiting the region by mid-morning. Gusty southwest to west winds will develop behind the exiting area of showers and thunderstorms later this morning. Expect a few gusts around 40 to 45 mph, especially across parts of northeast Oklahoma and northwest Arkansas. A Wind Advisory has been issued from 10 am to 6 pm today. The strong winds along with lower relative humidity values will result in a heightened fire danger threat this afternoon, especially across areas that received little overnight rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...No Hazards. MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential...High Wind Potential. THURSDAY and Friday...No Hazards. EXTENDED DISCUSSION... Another strong upper system will impact the region in the Tuesday to Wednesday time frame. Locally heavy rainfall appears possible, mainly from Tuesday night into Wednesday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 9, 2:24 AM CST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
224 AM CST SAT MAR 9 2019
OKZ060-061-064-067-090915-
Tulsa OK-Rogers OK-Creek OK-Wagoner OK-
224 AM CST SAT MAR 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHEASTERN CREEK...NORTHWESTERN WAGONER AND TULSA COUNTIES UNTIL
315 AM CST...
At 224 AM CST, a strong thunderstorm was located 3 miles west of
Kiefer, moving northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Claremore...
Owasso... Bixby...
Sapulpa... Jenks...
Glenpool... Coweta...
Skiatook... Catoosa...
Collinsville... Verdigris...
Inola... Kiefer...
Sperry... Mounds...
Kellyville... Jenks Riverside Airport...
This includes Interstate 44 between mile markers 203 and 246.
LAT...LON 3617 9544 3615 9544 3585 9607 3586 9615
3598 9627 3616 9611 3617 9600 3629 9600
3642 9589
TIME...MOT...LOC 0824Z 234DEG 49KT 3593 9613Special weather statement, Mar 9, 4:21 AM CST, 1 hour 17 minutes before
Special Weather Statement National Weather Service Tulsa OK 421 AM CST SAT MAR 9 2019 OKZ075-076-091045- Latimer OK-Le Flore OK- 421 AM CST SAT MAR 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LATIMER AND CENTRAL LE FLORE COUNTIES UNTIL 445 AM CST... At 420 AM CST, a strong thunderstorm was located over Talihina, moving northeast at 55 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Poteau... Panama... Talihina... Wister... Howe... Bokoshe... Fanshawe... Talimena State Park... Lake Wister State Park... Bengal... Shady Point... Summerfield... A Severe Thunderstorm Watch remains in effect until 1100 AM CST for southeastern Oklahoma. LAT...LON 3470 9505 3477 9513 3526 9475 3501 9447 TIME...MOT...LOC 1020Z 224DEG 58KT 3478 9505
Local storm report, Mar 9, 4:35 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HAIL 5 NE WYANDOTTE 36.84N 94.66W
03/09/2019 E1.00 INCH OTTAWA OK LAW ENFORCEMENT
SOCIAL MEDIA REPORT OF HAIL 1 MILE WEST OF MISSOURI STATE
LINE ON HIGHWAY 60.
&&
JDSSpecial weather statement, Mar 9, 4:55 AM CST, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
455 AM CST SAT MAR 9 2019
OKZ049-076-091130-
Pushmataha OK-Le Flore OK-
455 AM CST SAT MAR 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND
SOUTHERN LE FLORE COUNTIES UNTIL 530 AM CST...
At 454 AM CST, a strong thunderstorm was located 8 miles southeast of
Albion, moving northeast at 55 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Poteau... Heavener...
Howe... Heavener Runestone State Park...
Whitesboro... Muse...
Hodgen... Honobia...
A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
southeastern Oklahoma.
LAT...LON 3458 9514 3503 9456 3492 9445 3476 9445
3451 9489 3451 9504 3449 9505
TIME...MOT...LOC 1054Z 230DEG 59KT 3456 9501Special weather statement, Mar 9, 5:12 AM CST, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 AM CST SAT MAR 9 2019
OKZ049-091145-
Pushmataha OK-
512 AM CST SAT MAR 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL
545 AM CST...
At 512 AM CST, a strong thunderstorm was located near Kellond, moving
northeast at 55 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Antlers... Clayton...
Clayton Lake State Park... Snow...
Tuskahoma... Stanley...
Moyers... Nashoba...
Kosoma... Kellond...
Dunbar... Eubanks...
Finley...
A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
southeastern Oklahoma.
LAT...LON 3431 9577 3468 9530 3468 9524 3450 9506
3417 9563
TIME...MOT...LOC 1112Z 230DEG 49KT 3429 9564Special weather statement, Mar 9, 5:25 AM CST, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
525 AM CST SAT MAR 9 2019
OKZ073>075-091200-
Haskell OK-Pittsburg OK-Latimer OK-
525 AM CST SAT MAR 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL...WESTERN LATIMER
AND SOUTHEASTERN PITTSBURG COUNTIES UNTIL 600 AM CST...
At 524 AM CST, strong thunderstorms were located along a line
extending from Krebs to 7 miles northeast of Stringtown. Movement was
northeast at 55 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Mcalester... Wilburton...
Stigler... Hartshorne...
Krebs... Quinton...
Whitefield... Alderson...
Kinta... Tamaha...
Higgins... Damon...
Blocker... Robbers Cave State Park...
Blanco... Haileyville...
Pittsburg... Gowen...
Panola... Dow...
A Severe Thunderstorm Watch remains in effect until 1000 AM CST for
east central Oklahoma. A Severe Thunderstorm Watch also remains in
effect until 1100 AM CST for southeastern Oklahoma.
LAT...LON 3467 9588 3498 9573 3527 9526 3527 9523
3530 9520 3530 9517 3533 9517 3542 9502
3541 9497 3479 9528 3459 9566 3459 9588
TIME...MOT...LOC 1124Z 234DEG 67KT 3494 9572 3452 9593The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 1:56 AM CST | Special Weather Statement | TSA | Creek | 49 min |
| Mar 9, 2:24 AM CST | Special Weather Statement | TSA | Tulsa | 51 min |
| Mar 9, 2:51 AM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 39 min |
| Mar 9, 4:05 AM CST | Wind Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 14 hr |
| Mar 9, 4:21 AM CST | Special Weather Statement | TSA | LeFlore | 24 min |
| Mar 9, 4:55 AM CST | Special Weather Statement | TSA | LeFlore | 35 min |
| Mar 9, 5:12 AM CST | Special Weather Statement | TSA | Pushmataha | 33 min |
| Mar 9, 5:16 AM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 44 min |
| Mar 9, 5:25 AM CST | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg | 35 min |
| Mar 9, 5:46 AM CST | Special Weather Statement | TSA | Choctaw, Pushmataha | 44 min |
| Mar 9, 5:59 AM CST | Special Weather Statement | TSA | Latimer | 46 min |
| Mar 9, 6:02 AM CST | Special Weather Statement | TSA | Sequoyah | 43 min |
| Mar 9, 6:05 AM CST | Severe Thunderstorm Warning | TSA | Adair, Haskell, LeFlore, Sequoyah | 40 min |
| Mar 9, 6:24 AM CST | Special Weather Statement | TSA | LeFlore | 51 min |
| Mar 9, 6:39 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 28 min |
| Mar 9, 6:46 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.